Alert archive / South Dakota / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Sioux Falls, SD

October 6, 2011

NWS Sioux Falls, SD issued this red flag warning at Oct 6, 2011, 3:17 PM CDT. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:17 PM CDT (20:17 UTC)
In effect from
Oct 7, 2011, 11:00 AM CDT
Expired
Oct 7, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS83 KFSD 062017
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
317 PM CDT THU OCT 6 2011

...VERY DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY AND
ESPECIALLY FRIDAY ACROSS THE REGION WITH THE MOST DANGEROUS
CONDITIONS ALONG AND WEST OF THE JAMES RIVER VALLEY FRIDAY
AFTERNOON...

VERY WINDY AND WARM CONDITIONS WILL CONTINUE ACROSS THE REGION
TODAY AND FRIDAY AS LOW PRESSURE CONTINUES TO STRENGTHEN IN THE
WEST. THIS AFTERNOON...VERY STRONG WINDS TO THE WEST OF INTERSTATE
29 WILL COMBINE WITH RELATIVE HUMIDITY AS LOW AS 30 PERCENT TO
CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS. ALONG AND EAST OF I
29...WINDS WILL BE MODESTLY LOWER...BUT HUMIDITY VALUES WILL FALL
TO 22 TO 30 PERCENT. ON FRIDAY...VERY STRONG SOUTH TO SOUTHWEST
WINDS WILL CONTINUE ACROSS THE AREA...WITH MUCH DRIER AIR
FILTERING INTO CENTRAL SOUTH DAKOTA IN THE AFTERNOON.

SDZ255-256-070430-
/O.UPG.KFSD.FW.A.0002.111007T1600Z-111008T0100Z/
/O.NEW.KFSD.FW.W.0006.111007T1600Z-111008T0100Z/
/O.CON.KFSD.FW.W.0005.000000T0000Z-111007T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
317 PM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 255 AND
256...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 255 AND
256...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 8 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 255 AND 
  256. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS COULD
  GUST AS HIGH AS 55 MPH ON FRIDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT...ESPECIALLY FRIDAY
  AFTERNOON. 

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  EXTREME AND DANGEROUS WINDY AND DRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

IAZ300-301-MNZ900-NEZ249-SDZ257-258-070430-
/O.NEW.KFSD.FW.A.0003.111007T1600Z-111008T0100Z/
/O.CON.KFSD.FW.W.0005.000000T0000Z-111007T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
EXTREME NORTHEAST NEBRASKA-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
317 PM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
249...257...258...300...301 AND 900...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 249...257...258...300...301 AND 900...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 300 AND 301. IN 
  MINNESOTA...FIRE WEATHER ZONE 900. IN NEBRASKA...FIRE WEATHER 
  ZONE 249. IN SOUTH DAKOTA...FIRE WEATHER ZONE 257 AND 258. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE MOST DANGEROUS FIRE CONDITIONS CAN BE EXPECTED 
  DURING THE AFTERNOON HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  EXTREME AND DANGEROUS DRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA FARMERS SHOULD
BE ESPECIALLY WATCHFUL FOR POTENTIAL FIRE STARTS WHILE HARVESTING
IN VERY DRY FIELDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
5 follow-up statements
618 
WWUS83 KFSD 070216
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 PM CDT THU OCT 6 2011

...VERY DANGEROUS FIRE WEATHER CONDITIONS EXPECTED INTO FRIDAY
ACROSS THE REGION WITH THE MOST DANGEROUS CONDITIONS ALONG AND
WEST OF THE JAMES RIVER VALLEY FRIDAY AFTERNOON...

VERY WINDY AND WARM CONDITIONS WILL CONTINUE ACROSS THE REGION
THROUGH FRIDAY AS LOW PRESSURE CONTINUES TO STRENGTHEN IN THE
WEST. ON FRIDAY AFTERNOON...VERY STRONG WINDS TO THE WEST OF
INTERSTATE 29 WILL COMBINE WITH RELATIVE HUMIDITY AS LOW AS 15
PERCENT TO CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS.
 
SDZ255-256-071030-
/O.CON.KFSD.FW.W.0006.111007T1600Z-111008T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
916 PM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
255 AND 256...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
FRIDAY. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 255 AND 
  256. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  EXTREME AND DANGEROUS WINDY AND DRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

IAZ300-301-MNZ900-NEZ249-SDZ257-258-071030-
/O.CON.KFSD.FW.A.0003.111007T1600Z-111008T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
EXTREME NORTHEAST NEBRASKA-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
916 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 249...257...258...300...301 AND 900...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 300 AND 301. IN 
  MINNESOTA...FIRE WEATHER ZONE 900. IN NEBRASKA...FIRE WEATHER 
  ZONE 249. IN SOUTH DAKOTA...FIRE WEATHER ZONE 257 AND 258. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE MOST DANGEROUS FIRE CONDITIONS CAN BE EXPECTED 
  DURING THE AFTERNOON HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  EXTREME AND DANGEROUS DRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA FARMERS SHOULD
BE ESPECIALLY WATCHFUL FOR POTENTIAL FIRE STARTS WHILE HARVESTING
IN VERY DRY FIELDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
913 
WWUS83 KFSD 070917
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 AM CDT FRI OCT 7 2011

...VERY DANGEROUS FIRE WEATHER CONDITIONS TODAY ACROSS THE REGION
WITH THE MOST DANGEROUS CONDITIONS ALONG AND WEST OF THE JAMES RIVER
VALLEY THIS AFTERNOON...

VERY WINDY AND WARM CONDITIONS WILL CONTINUE ACROSS THE REGION
THROUGH FRIDAY AS LOW PRESSURE CONTINUES TO STRENGTHEN IN THE
WEST. ON FRIDAY AFTERNOON...VERY STRONG WINDS TO THE WEST OF
INTERSTATE 29 WILL COMBINE WITH RELATIVE HUMIDITY AS LOW AS
15 PERCENT TO CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS.

IAZ300-301-MNZ900-NEZ249-SDZ258-071030-
/O.CAN.KFSD.FW.A.0003.111007T1600Z-111008T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
EXTREME NORTHEAST NEBRASKA-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
417 AM CDT FRI OCT 7 2011

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES
249...257...258...300...301 AND 900...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FIRE WEATHER WATCH. A RED FLAG WARNING REPLACES THE FIRE WEATHER
WATCH IN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA.

$$

SDZ257-071700-
/O.UPG.KFSD.FW.A.0003.111007T1600Z-111008T0100Z/
/O.EXA.KFSD.FW.W.0006.111007T1600Z-111008T0100Z/
MIDDLE BIG SIOUX RIVER VALLEY-
417 AM CDT FRI OCT 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
257...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 257.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 30 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE
  EXTREME AND DANGEROUS WINDY AND DRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ255-256-071700-
/O.CON.KFSD.FW.W.0006.111007T1600Z-111008T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
417 AM CDT FRI OCT 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 255 AND 256...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 255 AND 
  256. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  EXTREME AND DANGEROUS WINDY AND DRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
812 
WWUS83 KFSD 071511
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1011 AM CDT FRI OCT 7 2011

...VERY DANGEROUS FIRE WEATHER CONDITIONS TODAY ACROSS THE REGION
WITH THE MOST DANGEROUS CONDITIONS ALONG AND WEST OF THE JAMES
RIVER VALLEY THIS AFTERNOON...

VERY WINDY AND WARM CONDITIONS WILL CONTINUE ACROSS THE REGION
THROUGH FRIDAY AS LOW PRESSURE CONTINUES TO STRENGTHEN IN THE
WEST. ON FRIDAY AFTERNOON...VERY STRONG WINDS TO THE WEST OF
INTERSTATE 29 WILL COMBINE WITH RELATIVE HUMIDITY AS LOW AS
15 PERCENT TO CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS.

SDZ255>257-072315-
/O.CON.KFSD.FW.W.0006.111007T1600Z-111008T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
MIDDLE BIG SIOUX RIVER VALLEY-
1011 AM CDT FRI OCT 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 255...
256 AND 257...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 255...256
  AND 257. IN ZONE 257...RED FLAG CONDITIONS WILL MAINLY BE
  CONFINED TO THE WESTERN AREAS INCLUDING THE COTEAU PLATEAU.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE
  DANGEROUS WINDY AND DRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
895 
WWUS83 KFSD 071942
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
242 PM CDT FRI OCT 7 2011

...VERY DANGEROUS FIRE WEATHER CONDITIONS LATE TODAY ACROSS THE
REGION WITH THE MOST DANGEROUS CONDITIONS ALONG AND WEST OF THE
JAMES RIVER VALLEY THIS AFTERNOON...

VERY WINDY AND WARM CONDITIONS WILL CONTINUE LATE THIS AFTERNOON.
ALONG AND WEST OF THE JAMES RIVER VALLEY...THE CONDITIONS WILL BE
THE WORST CONCERNING FIRE WEATHER. MINIMUM HUMIDITY VALUES WILL
FALL TO AS LOW AS 10 TO 15 PERCENT APPROACHING THE MISSOURI
RIVER...WITH WINDS AVERAGING 25 TO 35 MPH AND OCCASIONAL HIGHER
GUSTS.

SDZ255>257-080100-
/O.CON.KFSD.FW.W.0006.000000T0000Z-111008T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
MIDDLE BIG SIOUX RIVER VALLEY-
242 PM CDT FRI OCT 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 255...
256 AND 257...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 255...256 
  AND 257. IN ZONE 257...RED FLAG CONDITIONS WILL MAINLY BE 
  CONFINED TO THE WESTERN AREAS INCLUDING THE COTEAU PLATEAU. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  DANGEROUS WINDY AND DRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
023 
WWUS83 KFSD 080042
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT FRI OCT 7 2011

SDZ255>257-080145-
/O.EXP.KFSD.FW.W.0006.000000T0000Z-111008T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
MIDDLE BIG SIOUX RIVER VALLEY-
742 PM CDT FRI OCT 7 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 255...256 AND
257...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE
CONDITIONS THAT CREATED THE VERY DANGEROUS FIRE CONDITIONS HAVE
SUBSIDED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Oct 6, 11:58 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 6, 11:58 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT THU OCT 6 2011

.DISCUSSION.../ISSUED AT 1158 AM CDT/
NO CHANGES NEEDED TO THE HEADLINES AT THIS POINT AS THE WINDS AND
HUMIDITY VALUES ARE STILL ON TARGET. STRIPE OF MID AND UPPER LEVEL
CLOUD COVER IS WORKING ITS WAY THROUGH THE FSD FORECAST AREA AT THIS
TIME. THERE IS SOME ISOLATED SHOWERS AND SPRINKLES ASSOCIATED WITH
THIS CLOUD COVER WITH A BIT OF IT REACHING THE GROUND. WENT AHEAD
AND THREW IN A MENTION OF THIS IN THE GRIDDED DATA BASE AND WILL
UPDATE THE ZFP SOON. IT WILL LIKELY MAINTAIN AS IT MOVES EASTWARD
THROUGH THE AFTERNOON HOURS AS IT IS ASSOCIATED WITH A BAND OF THETA
E ADVECTION LIFTING NORTH TO NORTHEASTWARD. ONE BIG CONCERN WITH ANY
LIGHT RAINFALL AND VIRGA IS THE POTENTIAL SHORT TERM INCREASE IN
WINDS IN THE VICINITY OF ANY SHOWERS/SPRINKLES. SOUNDINGS ARE WELL
MIXED THROUGH 850MB TO 800MB...AND WITH WINDS IN THAT LAYER AN
ASTOUNDING 40 TO 50 KNOTS...ONE CAN SEE THE POTENTIAL TO BRIEFLY
TOUCH HIGH WIND WARNING CRITERIA IN ISOLATED LOCATIONS FOR SHORT
DURATIONS OF TIME. THE WIND SPEEDS WILL BE MODESTLY LOWER EAST OF I
29 THIS AFTERNOON WHERE THE SPEEDS IN THE MIXED LAYER ARE AROUND 40
KNOTS. BUT WEST OF I 29 IS WHERE WE SEE THE 50 KNOT SPEEDS IN THE
MIXED LAYER. THE TEMPERATURES ARE STILL LARGELY ON TRACK. THE CLOUD
COVER MAY KNOCK A COUPLE OF DEGREES OFF OF HIGHS HERE AND THERE.
HOWEVER WITH THE STRONG WARM AIR ADVECTION AND WIND...IT WILL STILL
WARM UP SOME DESPITE ANY CLOUD COVER.

CONCERNING THE RED FLAG WARNING...EVEN THOUGH MINIMUM HUMIDITY
VALUES ARE ABOUT 35 TO 40 PERCENT ALONG AND WEST OF THE JAMES RIVER
VALLEY THIS AFTERNOON...AVERAGE WIND SPEEDS OF 30 TO 45 MPH WILL
OVERCOME THE HUMIDITY COUPLED WITH EXTREMELY DRY FINE FUELS. SO FIRE
STARTS WILL BE EASY WITH EXTREME RATES OF SPREAD. EAST OF THE
JAMES...MINIMUM HUMIDITY VALUES WILL SLOWLY DRY FURTHER TO 20 TO 25
PERCENT ALONG OUR FAR EASTERN ZONES. WIND SPEEDS WILL BE MODESTLY
LOWER IN OUR EAST AT 25 TO 35 MPH...BUT THE GREAT EQUALIZER IS OF
COURSE THE VERY DRY HUMIDITY. THEREFORE THE RED FLAG WARNING IS
INDEED WARRANTED THROUGHOUT THE ENTIRE FORECAST AREA...AND WILL
LIKELY UPGRADE THE FIRE WEATHER WATCH TO A WARNING ON FRIDAY ALONG
AND EAST OF THE JAMES RIVER. IT IS DOUBTFUL THAT THOSE ZONES WILL
GET ENOUGH WETTING RAIN TONIGHT TO DO ANY GOOD WITH THE STOUT WIND
SPEEDS ONCE AGAIN ON FRIDAY.

&&

.AVIATION.../FOR THE 18Z TAF/
VFR CONDITIONS WILL LIKELY CONTINUE THROUGH TONIGHT AND FRIDAY
MORNING. HOWEVER THE MAIN STORY IS OF COURSE THE STRONG SOUTHERLY
WINDS. WINDS WILL REACH AN AVERAGE OF 30 TO 35 KNOTS THROUGHOUT THE
AREA WITH HIGHER GUSTS. VERY HIGH GUSTS WILL BE SEEN ALONG AND WEST
OF INTERSTATE 29 THIS AFTERNOON. WINDS WILL LESSEN THIS EVENING BUT
WILL ONCE AGAIN INCREASE ON FRIDAY INTO THE 30 TO 35 KNOT RANGE. ONE
MORE THING...ANY LIGHT SHOWER/SPRINKLE/VIRGA ACTIVITY TODAY THROUGH
FRIDAY COULD CAUSE EXTREMELY STRONG SHORT TERM WINDS NEAR ANY
PRECIPITATATION. WITH WINDS IN THE MIXED LAYER AVERAGING 40 TO 50
KNOTS...THESE ARE THE KINDS OF WIND SPEEDS THAT COULD COME TO THE
SURFACE NEAR ANY LIGHT SHOWERS OR VIRGA FOR BRIEF TIME PERIODS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR IAZ300-301.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
     IAZ001>003-012>014-020>022-031-032.

MN...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MNZ900.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
     MNZ071-072-080-081-089-090-097-098.

NE...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ249.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
     NEZ013-014.

SD...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR SDZ255>258.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
     SDZ039-040-054>056-060>062-065>071.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR SDZ255-256.

     WIND ADVISORY UNTIL 7 PM CDT FRIDAY FOR SDZ038-050-052-053-
     057>059-063-064.

&&
Hazardous weather outlook, Oct 6, 4:28 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 AM CDT THU OCT 06 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
428 AM CDT THU OCT 06 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
AREA TONIGHT...WITH THE BEST CHANCE WEST OF THE INTERSTATE 29
CORRIDOR. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...
THOUGH WITH VERY STRONG WINDS ALOFT...AN ISOLATED DAMAGING WIND
GUST COULD OCCUR ALONG AND WEST OF THE JAMES VALLEY IN THE
EVENING.

WIND AND FOG...
SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE AREA BY LATE
MORNING...WITH GUSTS OF 45 TO 50 MPH POSSIBLE DURING THE
AFTERNOON. THE STRONGEST WINDS TODAY SHOULD BE ALONG AND WEST OF
THE JAMES RIVER VALLEY.

FIRE DANGER...
A RED FLAG WARNING IS IN EFFECT TODAY FOR CRITICAL FIRE WEATHER
BEHAVIOR. SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...ALONG
WITH VERY DRY FUELS WILL RESULT IN AN EXTREME FIRE DANGER
THROUGHOUT THE ENTIRE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE INTO FRIDAY.
VERY DRY AIR WILL PUSH BACK INTO AREAS WEST OF A LINE FROM HURON
TO LAKE ANDES BY MIDDAY FRIDAY...RESULTING IN EXTREME FIRE DANGER
ONCE AGAIN. HIGHER HUMIDITY LEVELS ARE EXPECTED EAST OF THAT
LINE...THOUGH FIRE DANGER WILL REMAIN VERY HIGH. THERE IS ALSO A
CHANCE OF THUNDERSTORMS EAST OF THE HURON TO LAKE ANDES LINE
DURING THE AFTERNOON AND THROUGH FRIDAY NIGHT. WITH THE VERY
STRONG WINDS ALOFT...ANY THUNDERSTORMS WILL HAVE THE POTENTIAL
FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:15 AM CDTFire Weather WatchFSD12 hr
Oct 6, 3:17 PM CDTFire Weather WatchFSD13 hr

Nearby

Red Flag Warnings in South Dakota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.